Arizona, 2007Heavy Rain in Arizona, August 27, 2007
August 27, 2007 · NWS FGZ · 1 event in 1 county or zone
Heavy rain caused a vehicle to hydroplane and crash on I-17.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain caused a vehicle to hydroplane and crash on I-17.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 27, 2:20 PM MST, 2 hours 10 minutes earlier.
Area forecast discussion, Aug 27, 2:20 PM MST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION...RETRANSMISSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
220 PM MST MON AUG 27 2007
.SYNOPSIS...A WEAK SHORT WAVE TROUGH WILL CONTINUE TO MOVE THROUGH
NORTHERN ARIZONA CAUSING THUNDERSTORM AND SHOWER ACTIVITY FROM THE
GRAND CANYON TO THE FOUR CORNERS. OTHERWISE...HIGH PRESSURE CENTERED
NEAR SOUTHEAST ARIZONA WILL CAUSE DAILY AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY. BY THURSDAY...THE HIGH
PRESSURE SYSTEM WILL SHIFT NORTHWESTWARD ACROSS ARIZONA...STARTING A
GRADUAL DRYING TREND.
&&
.DISCUSSION...A WEAK SHORT WAVE TROUGH CONTINUES TO MOVE THROUGH
NORTHEASTERN ARIZONA CAUSING SCATTERED THUNDERSTORMS AND RAIN
SHOWERS. THESE SHOWERS AND THUNDERSTORMS SHOULD DIMINISH RAPIDLY A
FEW HOURS AFTER SUNSET. BEST CHANCES FOR HEAVY RAIN AND
THUNDERSTORMS FOR THE REST OF TODAY WILL BE IN THE FLAGSTAFF AREA
AND OVER THE WHITE MOUNTAINS.
ON TUESDAY...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE
THROUGHOUT THE DAY. ANOTHER WEAK SHORT WAVE TROUGH WILL MOVE THROUGH
NORTHERN ARIZONA...ALTHOUGH THIS TROUGH IS WEAKER THAN MONDAYS
SYSTEM...IT SHOULD STILL BE STRONG ENOUGH TO ENHANCE AFTERNOON
SHOWER AND THUNDERSTORM ACTIVITY. LOCALLY HEAVY RAINFALL AROUND 1 TO
3 INCHES CAN BE EXPECTED UNDER THE STRONGEST STORMS.
WEDNESDAY...THE MOIST AND UNSTABLE AIRMASS WILL CONTINUE TO PRODUCE
WIDELY SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS. THE HIGH
PRESSURE RIDGE MOVES INTO NORTHWESTERN ARIZONA ON WEDNESDAY SETTING
UP A NORTHEASTERLY FLOW AND LIKELY HERALDING THE START OF ANOTHER
DRYING TREND FOR THE MONSOON.
THURSDAY THROUGH SUNDAY...A DRIER NORTHEASTERLY FLOW PATTERN WILL
SETUP OVER NORTHERN ARIZONA FOR THE LATER HALF OF THE WEEK. THIS
PATTERN WILL LIKELY DECREASE OUR CHANCES FOR SHOWERS AND
THUNDERSTORM ACTIVITY EACH DAY THROUGH SUNDAY.
BOHLIN
&&
.AVIATION...FOR THE 00Z PACKAGE...SCT SHRA/TSRA WILL CONTINUE
GENERALLY NORTH OF A LINE FROM KFGZ TO KRQE THIS EVENING...WITH SCT
MVFR AND ISOLATED IFR CONDITIONS THROUGH 05Z. STORMS ARE EXPECTED TO
REDEVELOP AGAIN OVER NORTHERN ARIZONA ON TUESDAY AFTER 17Z. AVIATION
DISCUSSION NOT UPDATED FOR AMENDMENTS.
BK
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Aug 27, 10:00 AM MST, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1000 AM MST MON AUG 27 2007
AZZ004>018-037>040-280700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1000 AM MST MON AUG 27 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.
.DAY ONE...TODAY
EXPECT WIDELY SCATTERED THUNDERSTORMS ACROSS THE NORTHLAND TODAY AS A
MOIST UNSTABLE AIRMASS CONTINUES TO REMAIN OVER THE REGION. A WEAK
SHORT WAVE TROUGH IS MOVING THROUGH THE KAIBAB PLATEAU ENHANCING
SHOWERS AND THUNDERSTORMS IN THE AREA. THE PRIMARY THREAT TODAY IS
LOCALLY HEAVY RAIN SHOWERS OF AROUND 1 TO 3 INCHES IN THE STRONGEST
STORMS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
TOMORROW...ANOTHER WEAK SHORT WAVE TROUGH WILL MOVE THROUGH NORTHERN
ARIZONA. THIS TROUGH WILL LIKELY ENHANCE SHOWER AND THUNDERSTORM
ACTIVITY ACROSS MOST AREAS OF NORTHERN ARIZONA. THIS TROUGH IS
EXPECTED TO MOVE THROUGH YAVAPAI COUNTY IN THE MORNING AND MOVE
NORTHEASTWARD TOWARDS THE FOUR CORNERS REGION THROUGH THE DAY.
ON WEDNESDAY...EXPECT WIDELY SCATTERED THUNDERSTORM AND SHOWER
ACTIVITY.
THURSDAY THROUGH SUNDAY...THE HIGH PRESSURE CENTER WILL MOVE OVER
NORTHWESTERN ARIZONA CAUSING A DRIER NORTHEASTERLY FLOW PATTERN TO
DEVELOP OVER NORTHERN ARIZONA. EXPECT A GRADUAL DECREASE IN CHANCES
FOR SHOWERS AND THUNDERSTORM ACTIVITY EACH DAY THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Heavy Rain, Yavapai
- When
- August 27, 4:30 PM MST
- Where
- Yavapai County, 7.71 mi SW of Aultman
- Deaths
- 0 direct, 1 indirect
- Reported by
- Trained Spotter
- Coordinates
- 34.530, -111.980
Heavy rain caused a vehicle to hydroplane and crash. One person was killed.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strikes and Strong Wind in Wisconsin, August 27, 20071 death · $280,000 · 18 events
- Flash Flood and Lightning Strike in Nevada, August 27, 2007$6.0 million · 2 events
- Hail and Damaging Winds in Mississippi, August 27, 2007$203,000 · 1 in hail · 13 events
- Hail and Lightning Strike in Minnesota, August 27, 2007$120,000 · 2.75 in hail · 7 events
- Flash Flooding in Utah, August 27, 2007$120,000 · 4 events
- Damaging Winds and Lightning Strike in Alabama, August 27, 2007$82,000 · 55 kt wind · 6 events
- Damaging Wind and Lightning Strikes in Texas, August 27, 2007$27,000 · 55 kt wind · 3 events
- Damaging Winds in Texas, August 27, 2007$24,000 · 50 kt wind · 3 events
- Hail and Damaging Wind in Minnesota, August 27, 20073 in hail · 14 events
- Hail in Iowa, August 27, 20071 in hail · 3 events
- Marine Thunderstorm Winds in Lake Michigan, August 27, 20073 events
- Hail in South Dakota, August 27, 20070.88 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 59039.